Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 364, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2008, 4:18 PM CDT for Lee County, Russell County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2008, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 6, 2008, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lee County, AL, Russell County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:45 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 6, 3:45 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT SUN JUL 6 2008 .DISCUSSION... UPPER TROUGH AXIS ROTATING OVER CENTRAL ALABAMA THIS AFTERNOON WITH SIGNIFICANTLY DRIER AIR FILTERING IN ALOFT. THIS WAS DEPICTED QUITE WELL ON THE LATEST WATER VAPOR IMAGERY. CONVECTION EARLIER THIS MORNING BROUGHT STUBBORN CLOUD COVER AND A WELL DEFINED OUTFLOW. THE COMBINATION OF THE ABOVE FEATURES HAS INHIBITED WIDESPREAD CONVECTION FROM DEVELOPING THIS AFTERNOON. GOOD LOW LEVEL LAPSE RATES AND PLENTY OF BOUNDARY LAYER MOISTURE WILL STILL ALLOW A FEW STORMS TO DEVELOP INTO THE EVENING HOURS...WITH THE POTENTIAL FOR A FEW TO BECOME MARGINALLY SEVERE. MODELS STILL HINTING THAT THE AREA WILL BE UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE FOR MUCH OF THE PERIOD. SEVERAL PREVIOUS RUNS TRIED TO DEVELOP INVERTED TROUGHING OVER THE NORTHERN GULF...WHICH APPEARS TO BE A BIT LESS OF A SENSIBLE WEATHER CONCERN THIS TIME OUT. MAIN WESTERLIES GENERALLY STAY ALONG THE US/CANADIAN BORDER BUT DOES TAKE A DIP SOUTHWARD WED/THU TIME FRAME. MEAN LAYER MOISTURE INCREASES OUT AHEAD OF THE SURFACE FRONT THAT ACCOMPANIES THIS UPPER TROUGH. DO NOT THINK OUR BOUNDARY LAYER WILL SEE ANY COOLING OR DRYING THE ENTIRE PERIOD WITH ANY SURGE FROM THE NORTH. THEREFORE... HAVE RAIN CHANCES MUCH REDUCED MONDAY AND TUESDAY DUE TO WARM AND DRY AIR ALOFT. ALSO WENT BELOW GUIDANCE FOR WEDNESDAY POPS AS OVERALL ATMOSPHERE A BIT DRY. THU/FRI/SAT TIME FRAME APPEARS TO BE THE BEST SHOT AT RAIN FOR THE EXTENDED TIME FRAME. MEAN MOISTURE RETURNS TO 70 PERCENT PLUS. OVERALL CHARACTER OF THE EXTENDED WILL BE TYPICAL SUMMER...HOT AND HUMID. CONVECTION WILL BE HIGHLY DIURNALLY DEPENDENT. TOOK A MIX OF GUIDANCE FOR MORNING LOWS WHICH WILL BE VERY CLOSE TO CLIMATOLOGY...AROUND 70. WENT JUST ABOVE THE MEX NUMBERS FOR HIGHS MOST PERIODS...LOW TO MID 90S. 75/LINHARES && .AVIATION...18Z TAF DISCUSSION. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTH AND EAST THIS AFTERNOON...AFFECTING MGM...TOI...AND ANB. DRIER AIR MOVING IN FROM THE NORTHEAST WILL KEEP COVERAGE TO SCATTERED ACROSS THE NORTH. INCLUDED A CB CLOUD GROUP FOR BHM...EET...AND TCL. A SHOWER OR THUNDERSTORM WILL BE POSSIBLE...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE VCTS. WILL ADD TEMPOS IF NEEDED. ANY STRONGER STORMS WILL PRODUCE GUSTY WINDS AND HEAVY RAINFALL. ACTIVITY WILL DIMINISH WITH SUNSET...WITH BR EXPECTED DURING THE EARLY MORNING HOURS DROPPING VIS DOWN TO MVFR CONDITIONS. CLEARING IS EXPECTED TOMORROW. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 94 66 93 69 / 10 10 10 10 10 ANNISTON 68 92 69 94 71 / 10 10 10 20 10 BIRMINGHAM 70 94 73 94 73 / 10 10 10 10 10 TUSCALOOSA 68 95 72 95 72 / 10 10 10 10 10 CALERA 68 93 72 93 73 / 10 10 10 10 10 AUBURN 68 88 70 91 71 / 20 20 10 20 10 MONTGOMERY 69 93 71 94 73 / 20 20 10 20 10 TROY 68 90 70 92 71 / 30 30 10 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 75/75/14
Hazardous weather outlook, Jul 6, 3:55 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT SUN JUL 6 2008 ALZ011>015-017>050-071130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 355 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. THE BEST TIMING FOR THESE THUNDERSTORMS WILL BE IN CONJUNCTION WITH DAYTIME HEATING... THROUGH 8 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH... SMALL HAIL...AND DEADLY LIGHTING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME...BUT A FEW WARNINGS MAY BE ISSUED BE ISSUED THROUGH EARLY THIS EVENING. 75
In the hours before
Local storm report, Jul 6, 10:25 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG MIDFIELD 33.45N 86.92W
07/05/2008 JEFFERSON AL LAW ENFORCEMENT
TREES REPORTED DOWN AT 1001 11TH AVENUE AND BANN STREET
IN MIDFIELD.
&&
GGOGGINSSpecial weather statement, Jul 6, 11:52 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 AM CDT SUN JUL 6 2008 ALZ046-049-061715- BULLOCK-PIKE- 1152 AM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK AND PIKE COUNTIES UNTIL 1215 PM CDT... AT 1151 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR INVERNESS...OR 13 MILES SOUTH OF UNION SPRINGS... MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SANDFIELD. INVERNESS. PEROTE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 6, 11:58 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 SE WINFIELD 33.91N 87.77W
07/05/2008 E0.88 INCH FAYETTE AL BROADCAST MEDIA
NICKEL SIZED HAIL REPORTED.
&&
GGOGGINSSpecial weather statement, Jul 6, 12:03 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1203 PM CDT SUN JUL 6 2008 ALZ050-061730- BARBOUR- 1203 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 1230 PM CDT... AT 1203 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR HAWKINSVILLE...OR 14 MILES EAST OF MIDWAY...MOVING SOUTHEAST AT 8 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BATESVILLE. LUGO. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 6, 12:20 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT SUN JUL 6 2008 ALZ049-050-061800- BARBOUR-PIKE- 1220 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR AND PIKE COUNTIES UNTIL 100 PM CDT... AT 1220 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOOT HILL TO 7 MILES NORTHEAST OF BULLOCK...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BRUNDIDGE TO 8 MILES SOUTH OF GOSHEN...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MONTICELLO. BRUNDIDGE MUNICIPAL AIRPORT. BRUNDIDGE. TARENTUM. HAMILTON CROSSROADS. LOUISVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 6, 1:00 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 6 ESE BRUNDIDGE 31.69N 85.72W
07/06/2008 PIKE AL LAW ENFORCEMENT
POWERLINES DOWNED ALONG STATE HIGHWAY 10 NEAR THE COUNTY
LINE.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:14 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 46 min |
| Jul 6, 8:47 AM CDT | Areal Flood Advisory | BMX | Greene, Marengo, Sumter | 4 hr |
| Jul 6, 12:41 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 34 min |
| Jul 6, 4:51 PM CDT | Areal Flood Advisory | BMX | Russell | 3 hr |
| Jul 6, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby | 3 days |
| Jul 6, 6:46 PM CDT | Areal Flood Advisory | BMX | Chambers, Jefferson | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.